MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE46

ENCORE MEDICAL L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE46
Model Number 412-02-046
Health Effect - Clinical Code Fall (1848)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling; the surgeon performed a washout and changed the implants.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the surgeon performed a washout and changed the implants.The previous surgery and the revision detailed in this investigation occurred 40 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to the patient falling.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the event.Since it is a short time between the previous and revision surgery, it seems that the event may have occurred due to trauma, patient noncompliance with medical instructions, patient activities or laxity.No additional information was submitted with the complaint regarding pre-existing conditions of the patient that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE46
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6820557
Report Number1644408-2017-00714
Device Sequence Number11120517
Product Code KWY
UDI-Device Identifier00888912077378
UDI-Public(01)00888912077378
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/06/2021
Device Model Number412-02-046
Device Catalogue Number412-02-046
Device Lot Number991B1131
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/28/2017
Supplement Date Received by Manufacturer09/25/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
497-28-000,LOT 629C1345
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR